Mirtazapine 15mg Overdose Effects & Safety

3 Replies Updated



Conversation Starter

worried mum Says:


My 24 year old overdosed on paracetamol and aspirin last week. She took over 40 tablets. After being released from hospital and seeing her local GP she has been given 14 day supply of this drug. I am concerned to allow her to keep all the tablets.



Showing Replies 1 - 3 of 3 RSS Feed


of 1    
1
Gary Says:

Hi, I had overdosed on 15mg mirtazapines and had the Dr's check me over about 3 days later. Do you think all is ok?

REPLYSHAREREPORT
Was this helpful?     0     0  
2
Verwon Says:

This is an antidepressant that is used to treat various mental health conditions. If you are concerned, it might be best for you to keep the tablets and dispense one to her each day, for her own safety, that is often what is done in mental health units, when someone is suicidal and they want to be cautious.

The NIH lists the typical side effects as possibly including nausea, dizziness, dry mouth, mood swings, headache, and weight changes.

How is she doing, now?

REPLYSHAREREPORT
Was this helpful?     0     0  
3
Paul Says:

It's a common error people trying to commit suicide make, trying to do it using paracetamol and aspirin. Although that quantity is very toxic to the liver and other organs, it's a very slow painful way to kill yourself which can take weeks as the liver and other organs shut down. You're more likely to vomit it up and do some possible liver damage.

Regarding Mirtazapine, toxicity and overdose risk... it's certainly possible to overdose on it, so I would do as others suggest and dispense these one per day if you think there's a risk, or just give a weeks supply.

In some people, especially younger people (in the early stages of starting the drug especially) there can be an increased risk of suicidal thoughts and suicidal tendency brought on by the drug paradoxically.

You would have to take a lot of Mirtazapine for a fatal overdose as it's fairly non-toxic except at massive doses (60-100+ tablets) which I think would be difficult to keep down.

Here's what I found supporting this:

"Mirtazapine is considered to be relatively safe in the event of an overdose, although it is considered slightly more toxic in overdose than most of the SSRIs (except citalopram). Unlike the tricyclic antidepressants, mirtazapine showed no significant cardiovascular adverse effects at 7 to 22 times the maximum recommended dose. Case reports of overdose with as much as 30 to 50 times the standard dose described the drug as relatively nontoxic, compared to tricyclic antidepressants.

Twelve reported fatalities have been attributed to mirtazapine overdose. The fatal toxicity index (deaths per million prescriptions) for mirtazapine is 3.1 (95% CI: 0.1 to 17.2). This is similar to that observed with SSRIs.

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Combiflam overdose effects and safety
I took several combiflam at one time...i was in tension..thats why i took dis step...please tell me how it might affect ... 8 replies
Hydroxyzine 25 mg overdose effects and safety
My wife took 10 tablets of 25mg hydroxyzine. Is that ok? She is suffering from anxiety and she said this helps her to go... 1 reply
Hydrocodone-Acetaminophen 10mg/325mg overdose effects and safety
Male 210lbs - takes whatever whenever, but is taking over a dozen hydrocodone-apap 10mg/325mg pills in 24 hours. Is that... 25 replies
Overdose of mirtazapine
My partner took a very large overdose of mirtazapine a few days ago, he vomited some of them back but has since been ver... 1 reply
doctor overdosed me mirtazapine
I recently came out of the military and was on a steady dose of 45mg before bedtime. Unfortunately I tried to end my lif... 1 reply
Mirtazapine and the side effects*
i take mirtazapine and i have been with it a few months now i was taking it in combination with celexa i eventually stop... 3 replies
Mirtazapine Sleeping and side effects
Hi all. Great reading your posts. I am on Mirtazapine for the second time. Happy new year by The way. Firstly my psychia... 4 replies
Long term effects of Mirtazapine
## I started taking 15 mg of Mirtazapine a month ago and for anxiety, feelings of fear and worry and depression. I’... 5 replies
Dreadful Effects from Mirtazapine
My mum has been taking 15 mg Mirtazapine for 2 weeks. She then went onto 30 mg for 2 weeks and has now been on 45 mg for... 4 replies
effexor xr and mirtazapine Side Effects
Ihave been taking both drugs for quite some time but only recently have lost my sense of taste and smell and instead tas... 1 reply


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Show Verification Text


with the privacy policy (20210315).


This form will be submitted securely
Privacy policy cookies information

TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 13 January 2019.

We are committed to your privacy.

Copyright © 2005-2021 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA